Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Have abdominal pain. Taking galvus, diamicron and glycomet. Read vildagliptin can cause pancreatic cancer. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1583 Questions
I am taking galvus 50 mg twice with diamicron 60 mg and glycomet 500mg. I have read vildagliptin can cause pancreatic cancer. What alternative medicine i can take?
I was having pain in upper abdomen slightly on right side. For this i was taking Razo-D for 20 days but still feel pain. The pain is not of high intensity and sometimes goes away if i eat something...mostly experienced at night.
Posted Wed, 31 Jul 2013 in Diabetes
Answered by Dr. Basheer Ahamed 7 hours later

Welcome to XXXXXXX Thanks for your query.

Vildagliptin is reported to cause inflammation of the pancreas(Acute Pancreatitis).

If you are experiencing abdominal which radiates to the back then it is most probably pancreatitis.

You need to undergo evaluation.

1. Serum amylase(Shows increase in the enzyme).

2. CT scan or MRI of the abdomen.

If you're proven to have pancreatitis then

1. Due to inflammation of the pancreas the insulin secreted by the pancreas may reduce. In this case Oral hypoglycemic agent will have a little role to play in controlling the blood sugar.

2. So you're left with insulin as the treatment of choice to control your blood sugar.

Hope the answer helps you.
Pleased to answer other queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor